It’s risky to take any tablet that hasn’t been prescribed for you even if you think it’s legit and if it’s a fake benzodiazepine pill it might contain all sorts of potentially dangerous substances.
We have been made aware that across the country there are pills going around at the moment that are making people unwell and some people who have taken them have died.
- avoid buying or using tablets sold as benzodiazepines, most often diazepam (often referred to as ‘Valium’), temazepam and alprazolam (often referred to as ‘Xanax’). This includes tablets known as and/or marked with ‘DAN 5620’ (on one side) and ‘10’ (on the other), ‘T-20’, ‘TEM 20’, ‘Bensedin’ and ‘MSJ’, which may contain dangerously potent benzodiazepines, or other dangerous substances not for medical use
- don’t use any combination of benzodiazepines, opioids such as heroin and gabapentinoids such as gabapentin and pregabalin, with or without alcohol.
- if you’re going to use any drugs, make sure someone is around when you take them (if you overdose alone nobody can help you)
- be extra cautious about the sources from which you get your drugs, and about the drugs you take, test the dose by starting with a small test dose (1/2 a pill) and waiting at least an hour before taking more
- seek treatment for your drug use if it is causing you problems and you are not already in treatment
If you are with someone when taking drugs watch carefully for the signs of an overdose like drowsiness, shallow breathing, dizziness, poor balance, muscle weakness, fainting and unconsciousness.
If someone overdoses:
- call 999 immediately for an ambulance
- give them any available naloxone if you think they have taken opioids and are competent to do so
- give immediate first aid basic life support (recovery position and monitor the airway, breathing and pulse)
- do not assume that a person who is still functioning normally will not worsen later – stay with them until the ambulance arrives